Alert archive / Virginia / Flash Flood Warnings in 2011
Flash Flood Warning 91, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Aug 6, 2011, 9:49 PM EDT for Culpeper County, Virginia. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2011, 9:49 PM EDT (01:49 UTC)
- Expired
- Aug 7, 2011, 12:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
County Culpeper County, VA
The radar
The Sterling radar (KLWX), 67 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 9:53 PM EDT | FLASH FLOOD | Culpeper, VA | NUMEROUS ROAD CLOSURES IN CULPEPER COUNTY. FLOODWATERS APPROACHING A CONVENIENCE STORE SOUTH OF CULPEPER. |
| Aug 6, 10:00 PM EDT | FLASH FLOOD | 4 Sw Culpeper, VA | |
| Aug 6, 10:30 PM EDT | FLASH FLOOD | 2 Se Culpeper, VA | WATER RESCUE FOR VEHICLE CAUGHT IN FLOOD WATERS. |
| Aug 6, 10:30 PM EDT | FLASH FLOOD | Culpeper, VA | 2 SEPARATE RESCUES FROM VEHICLES TRAPPED IN FLOOD WATERS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 1.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1834 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 508 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
200
WGUS51 KLWX 070149
FFWLWX
VAC047-070445-
/O.NEW.KLWX.FF.W.0091.110807T0149Z-110807T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
949 PM EDT SAT AUG 6 2011
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL CULPEPER COUNTY IN NORTHERN VIRGINIA...
* UNTIL 1245 AM EDT
* AT 946 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
EXTREMELY HEAVY RAINFALL OVER CULPEPER COUNTY. RAINFALL UP TO TWO
INCHES PER HOUR IS OCCURRING...AND RADAR ESTIMATES THAT TWO TO
THREE INCHES OF RAIN HAS ALREADY FALLEN NEAR AND JUST SOUTH OF
CULPEPER.
* SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY RAIN
INCLUDE CULPEPER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3852 7817 3860 7788 3853 7781 3845 7776
3844 7776 3838 7808
$$
JE3 follow-up statements
914
WGUS71 KLWX 070210
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1010 PM EDT SAT AUG 6 2011
VAC047-070445-
/O.CON.KLWX.FF.W.0091.000000T0000Z-110807T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CULPEPER VA-
1010 PM EDT SAT AUG 6 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT FOR
CENTRAL CULPEPER COUNTY...
AT 1007 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED NUMEROUS
ROAD CLOSURES AND FLASH FLOODING THROUGHOUT CULPEPER COUNTY. THIS
INCLUDES WATER APPROACHING A CONVENIENCE STORE AND A BRIDGE WASHED
OUT SOUTHWEST OF CULPEPER. THIS IS AN EXTREMELY DANGEROUS SITUATION.
HEAVY RAIN CONTINUES TO FALL...ESPECIALLY FROM CULPEPER EASTWARD.
STORM TOTAL RAINFALL AMOUNTS OF THREE TO FOUR INCHES CAN BE EXPECTED.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CULPEPER...
BRANDY STATION...REVA...ELKWOOD...CATALPA...CARDOVA AND ALANTHUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3852 7817 3860 7788 3853 7781 3845 7776
3844 7776 3838 7808
$$
JE485
WGUS71 KLWX 070244
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1044 PM EDT SAT AUG 6 2011
VAC047-070445-
/O.CON.KLWX.FF.W.0091.000000T0000Z-110807T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CULPEPER VA-
1044 PM EDT SAT AUG 6 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT FOR
CENTRAL CULPEPER COUNTY...
AT 1041 PM EDT...OBSERVATIONS AND DOPPLER RADAR CONTINUED TO
INDICATE EXTREMELY HEAVY RAIN FALLING IN CULPEPER COUNTY. RAIN WAS
COMING TO AN END FROM CULPEPER WESTWARD...BUT EXTREMELY HEAVY RAIN
CONTINUES EAST OF CULPEPER. THE CULPEPER AIRPORT HAS RECORDED NEARLY
THREE INCHES OF RAIN SINCE 9 PM. NUMEROUS ROADS ARE CLOSED.
ALTHOUGH THE RAIN HAS ENDED FOR NOW SOUTHWEST OF CULPEPER...
ADDITIONAL RAIN COULD AFFECT THOSE AREAS IF ACTIVITY OVER MADISON
COUNTY INCREASES IN COVERAGE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRANDY
STATION...REVA...ELKWOOD...CATALPA...CARDOVA AND ALANTHUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD...TURN AROUND...DONT
DROWN!
&&
LAT...LON 3852 7817 3860 7788 3853 7781 3845 7776
3844 7776 3838 7808
$$
JE144
WGUS71 KLWX 070350
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1150 PM EDT SAT AUG 6 2011
VAC047-070445-
/O.CON.KLWX.FF.W.0091.000000T0000Z-110807T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CULPEPER VA-
1150 PM EDT SAT AUG 6 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT FOR
CENTRAL CULPEPER COUNTY...
AS OF 1140 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUE TO
REPORT SERIOUS FLOODING...ESPECIALLY IN AND AROUND THE TOWN OF
CULPEPER WHERE MANY ROADS ARE CLOSED DUE TO FLOODING. HEAVY RAIN HAS
EXITED THE WARNING AREA...BUT RAIN SHOWERS STILL REMAIN IN SOUTHERN
CULPEPER COUNTY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRANDY
STATION...REVA...ELKWOOD...CATALPA...CARDOVA AND ALANTHUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER IS RISING. DO NOT CROSS FLOODED
ROADWAYS AND BE VERY CAUTIOUS DRIVING AS YOU MAY COME UPON A FLOODED
AREA VERY QUICKLY.
&&
LAT...LON 3852 7817 3860 7788 3853 7781 3845 7776
3844 7776 3838 7808
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 8:02 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Aug 6, 8:02 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
802 PM EDT SAT AUG 6 2011
.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL ADVANCE ACROSS THE AREA OVERNIGHT. A
SERIES OF WEAK DISTURBANCES AND WEAK COLD FRONTS WILL PASS THROUGH
THE REGION DURING THE FIRST HALF OF THE NEW WORK WEEK...WITH HIGH
PRESSURE BUILDING IN BY LATE WEEK.
&&
.NEAR TERM /UNTIL 7 AM SUNDAY MORNING/...
RADAR SCOPE STILL DOTTED WITH SHOWERS....AND SEVERAL TSTMS. THERE
APPEAR TO BE A COUPLE DIFFERENT LARGER-SCALE BOUNDARIES...
ESPECIALLY ONE THAT AT 8 PM EXTENDED FROM FDK TO NEAR IAD TO JUST
EAST OF CHO. THE BULK OF THE ACTIVITY IS ALONG AND EAST OF THIS
LINE...AND GRADUALLY PIVOTING EASTWARD.
MODELS ARE NOT PARTICULARLY EXCITED ABOUT RAIN CHANCES BEHIND THE
CURRENT ACTIVITY...AND QUITE A DECENT BREAK EXISTS ON RADAR
BETWEEN THE BLUE RIDGE AND THE OH/WV BORDER. HAVE THEREFORE
SUBSTANTIALLY LOWERED POPS FOR THE EVENING...DOWN TO 20S AND 30S
IN MANY AREAS WEST OF THE BLUE RIDGE. SOME OF THE ACTIVITY TO THE
WEST MAY MAKE ITS WAY INTO THE NRN SECTIONS OVERNIGHT...SO I DO
RETAIN HIGHER POPS IN THE NORTH AND ALONG THE WRN FRONT AFTER
06Z.
I TWEAKED OVERNIGHT LOWS UPWARD A BIT WITH THE 730 PM UPDATE AND
MAY HAVE TO GO EVEN A BIT HIGHER BY/BEFORE THE 1030 PM UPDATE.
DEWPOINTS ARE IN THE LOW/MID 70S AND THERE SHOULD NOT BE MUCH
REASON FOR THEM TO DROP A LOT OVERNIGHT. ALSO UNDER CONSIDERATION
FOR THE 1030 PM UPDATE IS THE ADDITION OF PATCHY FOG IN THE GRIDS
WEST OF THE CITIES. IT IS LIKELY TO OCCUR...JUST UNCERTAIN HOW
WIDESPREAD/DENSE.
&&
.SHORT TERM /7 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
WHILE WE SURE WOULD LK MORE RAIN I'M NOT SURE THIS SYSTEM WL BE
ABLE TO PROVIDE MUCH ON SUNDAY. SHORT WV WL BE EXITING INTO NEW
ENGLAND SUN MRNG...AND TAKING THE BEST CHCS OF PCPN W/ IT. THERE
WL STILL BE PLENTY OF LOW LVL MOISTURE...W/ DWPTS IN THE L70S...
AND W/ DCRSG AFTN CLD CVR HTG COULD CAUSE SCT RW/TRW TO DVLP.
IT'S BEEN VERY HOT FOR THE PAST FEW WEEKS...AND THE FACT THE TDA'S
TEMPS HV BEEN ABLE TO MAKE IN INTO THE U80S DESPITE NEAR OVC CLDS
IS TESTAMENT TO THAT. GIVEN WE EXPECT SOME SUNSHINE TMRW AFTN
TEMPS SHOULD ONCE AGN BE ABLE TO CLIMB INTO THE LM90S.
HEAT INDEX VALUES - THIS MAY TURN OUT TO THE BE THE MAIN CONCERN
FOR SUNDAY. W/ HIGH DWPTS HEAT INDEX VALUES WL APRCH 105 DURG THE
AFTN. THIS WL BE MENTIONED IN THE HWO AND A HEAT ADVSRY MAY BE IN
THE ERN PART OF THE FCST AREA SUN AFTN. LATER SHIFTS CAN EVALUATE.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
SUN NGT THRU WED PD DOMINATED BY NWLY FLOW AND HINGES ON
TIMING/PLACEMENT/STRENGTH OF SEVERAL SUBTLE SHRTWV TROFS THAT WILL
NEAR THE MID-ATLC DURG THIS PERIOD. FOR NOW HAVE LOW/MAINLY DIURNAL
TSTM CHCS. FIRST DISTURBANCE POISED TO PASS N OF AREA MON AFTN. LEE
TROF IN PLACE...BUT 15-25 KT WNW FLOW FROM SFC TO MLVLS WILL BRING
DRIER AIR INTO RGN. COMBINED WITH EFFECTS OF DWNSLPG...CVRG OF
CNVTCN XPCD TO BE LOW.
AFOREMENTIONED DWNSLPG FLOW MAY LEAD TO EXCEPTIONALLY WARM TEMPS MON
AFTN...WELL INTO 90S...AND DEPENDING ON HOW SUCCESSFUL DRIER AIR
ALOFT IS AT MIXG DOWN TO SFC...HEAT INDICES MAY RISE TO NEAR 105F E
OF BLUE RIDGE. THEREAFTER...MODEST CAA SHUD KEEP TEMPS CLOSER TO
SEASONAL NRMLS.
HIPRES BUILDS IN WED NGT THRU FRI...THUS NO POPS DURG THIS PD.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
CIGS/VISBY HAVE GENERALLY BEEN VFR EXCEPT IN THE HEAVIEST
SHRA/TSRA THIS AFTERNOON. MOST OF THAT HEAVY STUFF IS GONE...SO
STARTED THE TAFS OUT VFR WITH THE 00Z PACKAGE. DID INCLUDE IN A
LITTLE GUSTY WIND WITH THE BOUNDARY PASSAGE BETWEEN 00Z-02Z AT
IAD/DCA...AND MAY HAVE TO AMEND TO ADD IT TO BWI/MTN. LATER
TONIGHT...CIGS WILL LOWER TO 1.5-2KFT AND SOME FOG IS EXPECTED
MAINLY AT MRB/CHO/IAD AS WELL. VFR CONDITIONS ARE EXPECTED ON
SUNDAY. UNSURE ABOUT RAIN POTENTIAL SO FOR NOW JUST MENTIONED VCSH
AT ALL SITES AFTER 17Z.
VFR CONDS DOMINATE THRU MID-WEEK...THOUGH LOW PROBABILITY OF MAINLY
AFTN/EVE SHWRS/TSTMS AS WELL AS ERY MRNG FOG DURG THE PERIOD. NW
WINDS MAY BE GUSTY MON...OTHERWISE MAINLY LGT NW WINDS XPCD.
&&
.MARINE...
SCA SUSTAINED WINDS PERSIST ON THE BAY...AND HAVE BEEN PERIODIC ON
THE LWR TIDAL POTOMAC. EVEN HAVE HAD SOME DECENT /25-30 KT/ GUSTS.
LEAVING THE SCA AS IS. WINDS SHOULD SLACKEN LATE TONIGHT AND TURN
WRLY AND THEN NRLY DURING THE DAY TOMORROW. A FEW TSTMS ARE
POSSIBLE SUNDAY AFTERNOON.
NW WINDS XPCD TO BE JUST BELOW SCA THRESHOLD ON MON/MON NGT...THEN
LIGHTER FOR REST OF WEEK. SVRL DISTURBANCES WARRANT LOW POPS
MON-WED...OTHERWISE HIPRES DOMINATES.
&&
.TIDES/COASTAL FLOODING...
JUST ISSUED A COASTAL FLOOD ADVISORY FOR ANNAPOLIS THROUGH 3 AM
SUNDAY. HYDROGRAPH IS BASICALLY ON TRACK WITH THE SAME TIME
YESTERDAY AND FORECAST MODEL INFO ACTUALLY SHOWS POTENTIAL FOR A
LITTLE HIGHER LEVEL TONIGHT THAN LAST NIGHT AS SRLY FLOW PERSISTS.
NOT AS CERTAIN ABOUT COASTAL FLOOD AT ALEXANDRIA. THEY ARE AT LOW
TIDE RIGHT NOW...AND BASICALLY AT THE SAME LEVEL AS THE PAST TWO
LOW TIDES /UNLIKE ANNAPOLIS/. ASSUMING ANOMALIES STAY THE SAME...
IT IS GOING TO BE REALLY REALLY CLOSE. WILL NOT ISSUE AT THIS
TIME...BUT WILL BE KEEPING AN EYE ON IT FOR THE NEXT SEVERAL
HOURS.
THIS SHOULD BE THE LAST HIGH TIDE OF CONCERN...THE NEXT ONE EARLY
TOMORROW AFTERNOON IS THE LOWER OF THE TWO TIDES...AND WINDS ALSO
TURN WRLY ON SUNDAY...BECOMING UNFAVORABLE FOR COASTAL FLOOD
CONCERNS.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT SUNDAY FOR ANZ531>534-
537>543.
&&
SYNOPSIS...JE
NEAR TERM...JE
SHORT TERM...ABW
LONG TERM...SBK
AVIATION...JE/SBK
MARINE...JE/SBK
TIDES/COASTAL FLOODING...JEHazardous weather outlook, Aug 6, 8:17 PM EDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 817 PM EDT SAT AUG 6 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 080000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 817 PM EDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH TONIGHT FOR THE LOWER TIDAL POTOMAC RIVER AND MUCH OF THE CHESAPEAKE BAY. A COASTAL FLOOD ADVISORY IS IN EFFECT FOR PORTIONS OF THE WESTERN SHORE OF THE CHESAPEAKE BAY...PRIMARILY NEAR ANNAPOLIS...FOR THE OVERNIGHT HIGH TIDE. A COASTAL FLOOD ADVISORY MAY BE NECESSARY FOR THE SAME TIDE CYCLE FOR A SMALL PORTION OF THE TIDAL POTOMAC RIVER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAT INDEX VALUES MAY APPROACH 105 SUNDAY AFTERNOON REQUIRING A HEAT ADVISORY. THIS MAY OCCUR AGAIN ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-080000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 817 PM EDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY EAST OF THE BLUE RIDGE...HEAT INDEX VALUES MAY APPROACH 105 MONDAY AFTERNOON. A HEAT ADVISORY MAY BE NECESSARY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 6, 6:49 PM EDT, 3 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 649 PM EDT SAT AUG 6 2011 VAZ039-051-062315- MADISON VA-CULPEPER VA- 649 PM EDT SAT AUG 6 2011 ...STRONG THUNDERSTORM TO AFFECT MADISON AND CULPEPER COUNTIES... AT 649 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FORDSVILLE IN MADISON COUNTY VIRGINIA...MOVING NORTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE FORDSVILLE AND THE CITY OF CULPEPER. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3859 7804 3847 7788 3835 7811 3843 7820 TIME...MOT...LOC 2249Z 220DEG 8KT 3841 7812 SMZ
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 10:31 PM EDT | Special Weather Statement | LWX | Orange | 59 min |
| Aug 7, 3:48 PM EDT | Special Weather Statement | LWX | Arlington, City of Falls Church | 27 min |
| Aug 7, 3:59 PM EDT | Special Weather Statement | LWX | Greene | 31 min |
| Aug 7, 4:05 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Greene, Rockingham | 25 min |
| Aug 7, 4:19 PM EDT | Special Weather Statement | LWX | Arlington, City of Alexandria | 26 min |
| Aug 7, 4:30 PM EDT | Special Weather Statement | LWX | Orange | 30 min |
| Aug 7, 4:41 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Greene, Madison, Orange | 19 min |
| Aug 7, 4:54 PM EDT | Special Weather Statement | LWX | Albemarle, Nelson, City of Charlottesville | 36 min |
| Aug 7, 5:03 PM EDT | Special Weather Statement | LWX | Orange | 27 min |
| Aug 7, 6:22 PM EDT | Special Weather Statement | LWX | Stafford | 23 min |
| Aug 7, 6:43 PM EDT | Special Marine Warning | LWX | 44 min |
Nearby
Flash Flood Warnings in Virginia, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.